Acta Mathematica

On uniqueness questions in the theory of viscous flow

John G. Heywood

Full-text: Open access

Note

Research partially supported by the National Research Council of Canada under Operating Grant number A-7179, while the author was at the University of British Columbia.

Article information

Source
Acta Math., Volume 136 (1976), 61-102.

Dates
Received: 7 July 1975
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485889891

Digital Object Identifier
doi:10.1007/BF02392043

Mathematical Reviews number (MathSciNet)
MR425390

Zentralblatt MATH identifier
0347.76016

Rights
1976 © Almqvist & Wiksell

Citation

Heywood, John G. On uniqueness questions in the theory of viscous flow. Acta Math. 136 (1976), 61--102. doi:10.1007/BF02392043. https://projecteuclid.org/euclid.acta/1485889891


Export citation

References

  • Babenko, K. I., On stationary solutions of the problem of flow past a body of a viscous incompressible fluid. Math. USSR-Sb., 20 (1973), No. 1, 1–25.
  • Buck, R. C., Advanced Calculus. McGraw-Hill Book Co., (1956), New York.
  • Chang, I-Dee & Finn, R., On the solutions of a class of equations occurring in continuum mechanics, with application to the Stokes paradox. Arch. Rat. Mech. Anal, 7 (1961), 388–401.
  • Deny, J. & Lions, J. L., Les espaces du type de Beppo Levi. Ann. Inst. Fourier (Grenoble), 5 (1955), 305–370.
  • Dolidze, D. E., A non-linear boundary value problem for unsteady motion of a viscous fluid. Prikl. Mat. Meh. (Akad. Nauk SSSR), 12 (1948), 165–180.
  • Finn, R. & Noll, W., On the uniqueness and non-existence of Stokes flows. Arch. Rat. Mech. Anal., 1 (1957), 97–106.
  • Finn, R., On the steady-state solutions of the Navier-Stokes equations. Acta Math., 3 (1961), 197–244.
  • —, On the exterior stationary problem for the Navier-Stokes equations, and associated perturbation problems. Arch. Rat. Mech. Anal., 19 (1965), 363–406.
  • Foà, E., L'industria. Milan, 43 (1929), 426.
  • Ford, G. G., M. A. Thesis. University of British Columbia (1976).
  • Ford, G. G. & Heywood, J. G. (in preparation).
  • Fujita, H., On the existence and regularity of the steady-state solutions of the Navier-Stokes equation. J. Fac. Sci. Univ. Tokyo Sect. I. 9 (1961), 59–102.
  • Graffi, D., Sul teorema di unicità nella dinamica dei fluidi. Ann. Mat. Pura Appl., 50 (1960), 379–388.
  • Heywood, J. G., On stationary solutions of the Navier-Stokes equations as limits of nonstationary solutions. Arch. Rat. Mech. Anal., 37 (1970), 48–60.
  • —, The exterior nonstationary problem for the Navier-Stokes equations. Acta Math. 129 (1972), 11–34.
  • —, On nonstationary Stokes flow past an obstacle. Indiana Univ. Math. J., 24 (1974), 271–284.
  • —, On some paradoxes concerning two-dimensional Stokes flow past an obstacle. Indiana Univ. Math. J., 24 (1974), 443–450.
  • Hope, E., Über die Anfangswertaufgabe für die Hydrodynamischen Grundgleichungen. Math. Nachr. 4 (1957), 213–231.
  • Ito, S., The existence and the uniqueness of regular solution of non-stationary Navier-Stokes equation. J. Fac. Sci. Univ. Tokyo, Sect. I, 9 (1961), 103–140.
  • Kiselev, A. A. & Ladyzhenskaya, O. A., On the existence and uniqueness of the solution of the nonstationary problem for a viscous incompressible fluid. Izv. Akad. Nauk SSSR, 21 (1957), 655–680.
  • Ladyzhenskaya, O. A., The Mathematical Theory of Viscous Incompressible Flow. Second Edition. Gordon and Breach (1969), New York.
  • Lions, J. L. & Prodi, G., Un théorème d'existence et unicité dans les équations de Navier-Stokes en dimension 2. C.R. Acad. Sci. Paris, 248 (1959), 3519–3521.
  • Lions, J. L., Sur la régularité et l'unicité des solutions turbulentes des équations de Navier-Stokes. Rend. Sem. Mat. Padova 30 (1960), 16–23.
  • —, Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod (1969), Paris.
  • Ma, C. M., Ph.D. Thesis. University of British Columbia (1975).
  • Meyers, N. G. & Serrin, J., “H=W”. Proc. Nat. Acad. Sci. USA, 51 (1964), 1055–1056.
  • Nečas, J., Les méthodes directes en théorie des équations elliptiques. Masson et Cie, Editeurs, (1967), Paris.
  • Odqvist, F. K. G., Die Randwetaufgaben der Hydrodynamik zäher Flüssigkeiten. P. A. Norstedt and Söner (1928), Stockholm. See also Math. Z., 32 (1930), 329–375.
  • Oseen, C. W., Neuere Methoden und Ergebnisse in der Hydrodynamik. Akademische Verlagsgesellschaft M.G.H. (1927), Leipzig.
  • Prodi, G., Qualche risultato riguardo alle equazioni di Navier-Stokes nel caso bidimensionale. Rend. Sem. Mat. Univ. Padova, 30 (1960), 1–15.
  • —, Un teorema di unicità per le equazioni di Navier-Stokes. Ann. Mat. Pura Appl., 48 (1959), 173–182.
  • Serrin, J., Mathematical Principles of Classical Fluid Mechanics. Handbuch der Physik, vol. VIII/1. Springer-Verlag (1959).
  • —, The initial value problem for the Navier-Stokes equations. Nonlinear Problems. Edited by R. E. Langer. The Univ. of Wisconsin Press (1963), Madison.
  • Shinbrot, M., Lectures on Fluid Mechanics. Gordon and Breach (1973), New York.